It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board


Digestive Disorders Board Index


I took a long course of antibiotics in May that caused a reaction I still haven't recovered from! I don't have pain or heartburn, but I do have bloat, not being able to breathe, and horrible constant belching. I tested negative for h. pylori. I've been taking acidophilus, probiotics and eating yogurt, but I'm still not back to normal after all these months. I feel like my summer was just lost. I can hardly go out in public with all this belching. It's embarrassing.:(

Sometimes it gets better, then it gets worse again. My endoscopy showed "normal," so I don't know what my problem is exactly. I know antibiotics can really do a number on the bacteria in your digestive system!
[QUOTE=Texas Tomato;3261431]I took a long course of antibiotics in May that caused a reaction I still haven't recovered from! I don't have pain or heartburn, but I do have bloat, not being able to breathe, and horrible constant belching. I tested negative for h. pylori. I've been taking acidophilus, probiotics and eating yogurt, but I'm still not back to normal after all these months. I feel like my summer was just lost. I can hardly go out in public with all this belching. It's embarrassing.:(

Sometimes it gets better, then it gets worse again. My endoscopy showed "normal," so I don't know what my problem is exactly. I know antibiotics can really do a number on the bacteria in your digestive system![/QUOTE]

Hi Texas Tomato,

Sorry to hear that you feel like you lost your summer...that's terrible! I can relate though. A part of me feels like I've lost the past 8 months....did you take antibiotics as part of the H Pylori treatment? The weird thing is, I've taken antibiotics before (Azithromycin for tonsil problems) and I never had any issues with that. But my body really did not tolerate the strong course of antibiotics that are prescribed for H Pylori.

I'm glad you're not in any pain though. But belching, bloating and not being able to breathe is not fun either! It sounds like these things came on after your antibiotic treatment, no?

I've also noticed that I'm getting hungry really easily, and that when I'm hungry, I feel slightly nauseous. Drinking water helps, but it doesn't make me want to eat, even though I'm really hungry! I guess I'm just so unclear as to whether this is gastritis, the lingering effects of the antibiotics, or just the continuing saga of my stomach having issues that none of the GI docs have been able to figure out yet-- other than chalking it up to IBS or non ulcer dyspepsia-- which are totally cop-out, catchall terms that they use when they can't figure out what else might be wrong. I'm going to see a new GI doc in January when my "better" insurance plan kicks in. I hope that having a better doctor will make a difference! I also hope that the Iberogast I'm taking and the mastic gum will help, but I've only been on each for a few days, so I have to be patient and see what happens-- patience...ha ha. I've been overly patient for so long now that it feels like all I know is "patience" and "it will get better, don't worry." Uggh! Such a crock!

Well T.T., feel better and hopefully your symptoms will start to dissipate over time. Hang in there. I guess that's all we can do!

Mizzaj
[QUOTE=Texas Tomato;3261431]I've been taking acidophilus, probiotics and eating yogurt, but I'm still not back to normal after all these months. I feel like my summer was just lost. [/QUOTE]

Wow, I can really relate to that feeling. I started a thread on this page called "Cholestyramine Users.. Help!", and I've had similar sudden troubles when a medicine I was taking successfully since 2002 was replaced by a new manufacturer last June.... ever since June 30th on the new brand, I have had gas, acid, belching, and now a severe sour taste and coated tongue that lasts all day, every day. I have tried 4 different brands, with no relief from the side effects. I have said "my summer was lost" as well.... this is horrific. I am set up for an endoscopy next Tuesday, but I don't have one bit of faith or hope in getting any answers whatsoever.





All times are GMT -7. The time now is 12:06 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!